MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS SYRINGE INTEGRA 3ML LL; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS SYRINGE INTEGRA 3ML LL; PISTON SYRINGE
Model Number 305283
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/20/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.(b)(4).
 
Event or Problem Description
It was reported that syringe integra 3 ml ll leaked.The following information was provided by the initial reporter: "it was reported the medication leaked out of the barrel as if it was cracked.Per email: i am reaching out to you again, this time about an incident we had on one of our patient care units which involved a bd integra 3 ml syringe ref 305283 that reportedly leaked while giving an im injection of clopixol depot.According to the nurse, "medication seeped from the middle of the barrel of the syringe¿as if cracked." the syringe info is: lot 8092763cav16, exp 2023/03/31.Since this happened a couple weeks ago, i was able to find only 3 samples in case you needed to test them.".
 
Additional Manufacturer Narrative
H.6.Investigation: three 3ml integra syringes in fully sealed blister packs from batch 8092763 (p/n 305283) were received and evaluated.One of the syringes was observed to have two small indentations near the middle of the barrel.The indentations were not significant enough to puncture the barrel and appeared to be cosmetic in nature with no effect to the form fit or function of the device, which was acceptable per product specification.A potential root cause for the damaged barrel defect is associated with the assembly process.Since the defects observed are within the acceptable limits, no corrective actions are required at this time.Dhr was performed.All visual inspections were performed as per requirement with no quality notifications related to the complaint defect.H3 other text : see h.10.
 
Event or Problem Description
It was reported that syringe integra 3ml ll leaked.The following information was provided by the initial reporter: "it was reported the medication leaked out of the barrel as if it was cracked.Per email: i am reaching out to you again, this time about an incident we had on one of our patient care units which involved a bd integra 3 ml syringe ref305283 that reportedly leaked while giving an im injection of clopixol depot.According to the nurse, "medication seeped from the middle of the barrel of the syringe¿as if cracked." the syringe info is: lot 8092763cav16 exp 2023/03/31 since this happened a couple weeks ago, i was able to find only 3 samples in case you needed to test them.".

Brand Name
SYRINGE INTEGRA 3ML LL
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
MDR Report Key10412998
Report Number1213809-2020-00536
Device Sequence Number14187788
Product Code MEG
UDI-Device Identifier30382903052838
UDI-Public30382903052838
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K011103
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 09/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date03/31/2023
Device Model Number305283
Device Catalogue Number305283
Device Lot Number8092763
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/10/2020
Initial Date Received by Manufacturer 07/24/2020
Supplement Date Received by Manufacturer07/24/2020
Initial Report FDA Received Date08/17/2020
Supplement Report FDA Received Date09/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;